# SDR AWKA2016110400001

- Difficulty date: October 28, 2016
- Submitted: November 5, 2016
- Operation: Air carrier
- Aircraft: N539XJ
- Make and model: Bombdr BD1001A10
- Aircraft serial: 20230
- Aircraft time: 9,098 hours, 4,161 cycles
- Engine: Hnywl AS90711A
- Engine time: 9,118 hours, 4,190 cycles
- System (JASC): 7261 · Turbine Engine Oil System
- Part: Carbon Seal
- Part number: 30355323
- Condition: Failed
- Location: Lt Engine
- Stage of operation: TX
- How discovered: O
- Nature of condition: J
- Precautionary procedure: K

## Discrepancy

WHILE ON THE GROUND TAXIING IN, THE FLIGHT CREW RECEIVED A LT ENGINE OIL CHIP CAS MESSAGE.  A LOCAL MAINTENANCE VENDOR WAS CONTACTED TO PERFORM A CHIP DETECTOR INSPECTION AND ENGINE OIL SOAP SAMPLE, ALONG WITH ENGINE DATA DOWNLOADS.  ALL CHIP DETECTORS WERE FOUND TO HAVE SUBSTANTIAL METAL DEBRIS, AND THE OIL SOAP LAB RESULT CAME BACK AS EXCESSIVE CARBON.  AN ENGINE MAINTENANCE VENDOR PERFORMED THE ON WING ENGINE TEAR DOWN AND INSPECTION.  IT WAS DETERMINED FROM THE INSPECTION FINDINGS THAT THE NR 4 BEARING CARBON SEAL HAD FAILED WHICH RESULTED IN CARBON SEAL AND METAL FRAGMENTS OBSERVED IN THE STUB SHAFT, NR 4 AND NR 5 BEARING REGION.  THERE WAS NO FAILURE OF THE NR 4 AND NR 5 BEARINGS, BOTH WERE INTACT.  THE ENGINE WILL BE REPAIRED ON WING.
